An unexpected circumstance; clozapine-induced amenorrhea: A case report


KAZĞAN KILIÇASLAN A. , YILDIZ S.

Annals of Clinical and Analytical Medicine, vol.13, no.1, pp.36-38, 2022 (Journal Indexed in ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 13 Issue: 1
  • Publication Date: 2022
  • Doi Number: 10.4328/acam.20522
  • Title of Journal : Annals of Clinical and Analytical Medicine
  • Page Numbers: pp.36-38
  • Keywords: Amenorrhea, Aripiprazole, Clozapine, Hyperprolactinemia, SCHIZOPHRENIC-PATIENTS, HYPERPROLACTINEMIA, ARIPIPRAZOLE

Abstract

Most antipsychotic drugs employed in psychosis treatment can lead to amenorrhea and high prolactin levels in women. There are only a few studies on the overall impact of this adverse effect Neglecting adverse effects of prescriptions in psychiatric follow-ups may cause loss of the sense of femininity, lack of birth control, and even premature menopause due to unrecognition of the menstrual cycle in women with psychosis. Clozapine is one of the antipsychotic drugs with the lowest accepted risk of hyperprolactinemia in therapeutic doses. Clozapine induced amenorrhea considered safe for hyperprolactinemia, is a rare condition. In the present study, we aimed to describe a clozapine-induced amenorrhea case and the clinical manifestation that improved with the alteration of aripiprazole treatment.